Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Fluoride Toothpastes as a Cause of Acne-like Eruptions-Reply

Fluoride Toothpastes as a Cause of Acne-like Eruptions-Reply Abstract In reference to Dr Epstein's comments on my letter to the editor titled "Fluoride Toothpastes: A Cause of Acne-like Eruptions," allow me to make the following responses. First of all, the letter to the editor was not intended in any way to represent a well-controlled scientific study of statistical significance; rather, it was an observation that I hope will encourage others to investigate the subject more thoroughly in a double-blind, large-scale study, so that it may be established whether these observations are valid. In reply to the numbered comments in Dr Epstein's letter, I submit the following: Dr Epstein stated that the ingestion of fluorides neither precipitates nor aggravates acne. No implication that the ingestion of the fluorides had anything to do with the acne-like eruptions involved was made or intended in my letter. Rather, I suggested the possibility that salivary nocturnal drainage may carry fluorides and/or other References 1. Saunders MA Jr: Fluoride toothpastes: A cause of acne-like eruptions . Arch Dermatol 111:793, 1975.Crossref 2. Sneddon I: Perioral dermatitis . Br J Dermatol 87:430-434, 1972.Crossref 3. Kocsard E, King RH: Perioral dermatitis . Australas J Dermatol 13:49-54, 1972.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology American Medical Association

Fluoride Toothpastes as a Cause of Acne-like Eruptions-Reply

Archives of Dermatology , Volume 112 (7) – Jul 1, 1976

Loading next page...
 
/lp/american-medical-association/fluoride-toothpastes-as-a-cause-of-acne-like-eruptions-reply-q5cVlmgyx9
Publisher
American Medical Association
Copyright
Copyright © 1976 American Medical Association. All Rights Reserved.
ISSN
0003-987X
eISSN
1538-3652
DOI
10.1001/archderm.1976.01630310079027
Publisher site
See Article on Publisher Site

Abstract

Abstract In reference to Dr Epstein's comments on my letter to the editor titled "Fluoride Toothpastes: A Cause of Acne-like Eruptions," allow me to make the following responses. First of all, the letter to the editor was not intended in any way to represent a well-controlled scientific study of statistical significance; rather, it was an observation that I hope will encourage others to investigate the subject more thoroughly in a double-blind, large-scale study, so that it may be established whether these observations are valid. In reply to the numbered comments in Dr Epstein's letter, I submit the following: Dr Epstein stated that the ingestion of fluorides neither precipitates nor aggravates acne. No implication that the ingestion of the fluorides had anything to do with the acne-like eruptions involved was made or intended in my letter. Rather, I suggested the possibility that salivary nocturnal drainage may carry fluorides and/or other References 1. Saunders MA Jr: Fluoride toothpastes: A cause of acne-like eruptions . Arch Dermatol 111:793, 1975.Crossref 2. Sneddon I: Perioral dermatitis . Br J Dermatol 87:430-434, 1972.Crossref 3. Kocsard E, King RH: Perioral dermatitis . Australas J Dermatol 13:49-54, 1972.Crossref

Journal

Archives of DermatologyAmerican Medical Association

Published: Jul 1, 1976

References